Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 87, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2008, 1:10 PM EDT for 8 counties in Michigan. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 2, 2008, 2:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 95 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:25 PM EDT | HAIL 0.25 | 4 W New Era, MI | UP TO PEA SIZE HAIL REPORTED BY SPOTTER. |
| Jul 2, 1:44 PM EDT | HAIL 0.25 | 3 Nw Montague, MI | MOSTLY PEA SIZE HAIL. A FEW DIME SIZE. |
| Jul 2, 1:47 PM EDT | HAIL 0.88 | Whitehall, MI | NICKEL SIZE HAIL IN DOWNTOWN WHITEHALL. |
| Jul 2, 2:10 PM EDT | TSTM WND GST 50 | Rothbury, MI | PEA SIZE HAIL. |
| Jul 2, 2:10 PM EDT | HAIL 0.25 | 10 Ne Muskegon, MI | |
| Jul 2, 2:18 PM EDT | HAIL 0.5 | Twin Lake, MI | WIND ESTIMATED AT 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:09 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 021711
SVRGRR
MIC085-105-107-117-121-123-127-133-021815-
/O.NEW.KGRR.SV.W.0087.080702T1710Z-080702T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 PM EDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MECOSTA COUNTY IN CENTRAL MICHIGAN
NORTHWESTERN MONTCALM COUNTY IN CENTRAL MICHIGAN
OSCEOLA COUNTY IN CENTRAL MICHIGAN
LAKE COUNTY IN WEST CENTRAL MICHIGAN
EASTERN MASON COUNTY IN WEST CENTRAL MICHIGAN
NORTHWESTERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
OCEANA COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 215 PM EDT
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOUNTAIN TO ELBRIDGE TO 17
MILES WEST OF WHITEHALL...AND MOVING EAST AT 60 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
CUSTER... FOUNTAIN... SHELBY...
ELBRIDGE... WALKERVILLE... ROTHBURY...
IRONS... WHITEHALL... BALDWIN...
WOLF LK... BITELY... IDLEWILD...
BROHMAN... LAKEWOOD CLUB... LUTHER...
TWIN LAKE... CHASE... HOLTON...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4369 8634 4417 8618 4416 8510 4369 8509
4331 8548 4330 8640 4359 8653
TIME...MOT...LOC 1710Z 270DEG 49KT 4409 8610 4369 8624
4342 8665
$$
COBB5 follow-up statements
000
WWUS53 KGRR 021724
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
123 PM EDT WED JUL 2 2008
MIC085-105-107-117-121-123-127-133-021815-
/O.CON.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
MASON MI-LAKE MI-OSCEOLA MI-OCEANA MI-NEWAYGO MI-MECOSTA MI-
MUSKEGON MI-MONTCALM MI-
123 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN MONTCALM...NORTHWESTERN MUSKEGON...MECOSTA...
NEWAYGO...OCEANA...OSCEOLA...LAKE AND EASTERN MASON COUNTIES...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM IRONS TO 6 MILES EAST OF
WALKERVILLE TO WHITEHALL...AND MOVING EAST AT 60 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
CRYSTAL VALLEY... FERRY... STONY LAKE...
NEW ERA... ELBRIDGE... ROTHBURY...
WALKERVILLE... SHELBY... BRANCH...
WALHALLA... CUSTER... FOUNTAIN...
IRONS... DUCK LAKE STATE PARK...
MONTAGUE... WOLF LK... WHITEHALL...
BALDWIN...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4369 8634 4417 8618 4416 8510 4369 8509
4331 8548 4330 8640 4359 8653
TIME...MOT...LOC 1723Z 270DEG 49KT 4409 8585 4369 8600
4342 8641
$$
TJT000
WWUS53 KGRR 021734
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
133 PM EDT WED JUL 2 2008
MIC105-021743-
/O.CAN.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
MASON MI-
133 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MASON COUNTY HAS BEEN
CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4377 8609 4412 8589 4416 8510 4369 8509
4331 8548 4330 8640 4352 8646
TIME...MOT...LOC 1733Z 270DEG 49KT 4409 8564 4366 8579
4340 8620
$$
MIC085-107-117-121-123-127-133-021815-
/O.CON.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
LAKE MI-OSCEOLA MI-OCEANA MI-NEWAYGO MI-MECOSTA MI-MUSKEGON MI-
MONTCALM MI-
133 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN MONTCALM...NORTHWESTERN MUSKEGON...MECOSTA...
NEWAYGO...SOUTHERN OCEANA...OSCEOLA AND LAKE COUNTIES...
AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LUTHER TO BROHMAN TO LAKEWOOD
CLUB...AND MOVING EAST AT 60 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
FERRY... NEW ERA... HESPERIA...
ELBRIDGE... ROTHBURY... WALKERVILLE...
WOODLAND PARK... BROHMAN... BITELY...
DUCK LAKE STATE PARK... DALTON...
MONTAGUE... LAKEWOOD CLUB... WHITEHALL...
WOLF LK... IDLEWILD... LUTHER...
BALDWIN...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4377 8609 4412 8589 4416 8510 4369 8509
4331 8548 4330 8640 4352 8646
TIME...MOT...LOC 1733Z 270DEG 49KT 4409 8564 4366 8579
4340 8620
$$
TJT000
WWUS53 KGRR 021745
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
144 PM EDT WED JUL 2 2008
MIC085-133-021754-
/O.CAN.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
LAKE MI-OSCEOLA MI-
144 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR OSCEOLA AND LAKE COUNTIES HAS
BEEN CANCELLED...
THUNDERSTORMS HAD WEAKENED TO BELOW SEVERE LIMITS. HOWEVER...GUSTY
WINDS...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT LIGHTNING WILL
CONTINUE TO BE POSSIBLE. STAY TUNED FOR THE LATEST WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4379 8581 4372 8509 4365 8513 4331 8548
4330 8640 4348 8641
TIME...MOT...LOC 1744Z 282DEG 25KT 4374 8562 4349 8589
4342 8603 4335 8634
$$
MIC107-117-121-123-127-021815-
/O.CON.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
OCEANA MI-NEWAYGO MI-MECOSTA MI-MUSKEGON MI-MONTCALM MI-
144 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN MONTCALM...NORTHWESTERN MUSKEGON...MECOSTA...NEWAYGO
AND SOUTHEASTERN OCEANA COUNTIES...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BROHMAN TO
FREMONT TO HOLTON TO WHITEHALL...AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
HESPERIA... ROTHBURY... REEMAN...
WOODLAND PARK... BROHMAN... BITELY...
BRUNSWICK... MONTAGUE... HOLTON...
LAKEWOOD CLUB... WHITEHALL... FREMONT...
WOODVILLE... WHITE CLOUD... TWIN LAKE...
DALTON... BIG RAPIDS... NEWAYGO...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4379 8581 4372 8509 4365 8513 4331 8548
4330 8640 4348 8641
TIME...MOT...LOC 1744Z 282DEG 25KT 4374 8562 4349 8589
4342 8603 4335 8634
$$
TJT000
WWUS53 KGRR 021803
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
203 PM EDT WED JUL 2 2008
MIC107-117-121-123-127-021815-
/O.CON.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
OCEANA MI-NEWAYGO MI-MECOSTA MI-MUSKEGON MI-MONTCALM MI-
203 PM EDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN MONTCALM...NORTHWESTERN MUSKEGON...SOUTHWESTERN
MECOSTA...SOUTHERN NEWAYGO AND SOUTHEASTERN OCEANA COUNTIES...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING
NICKEL SIZED HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITE CLOUD TO
FREMONT TO TWIN LAKE...AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
REEMAN... FREMONT... WHITE CLOUD...
BRUNSWICK... DALTON... TWIN LAKE...
HOLTON... LAKEWOOD CLUB... NEWAYGO...
BRIDGETON... NEWYAGO STATE PARK... CROTON...
GRANT... AMBLE... PIERSON...
HOWARD CITY... MORLEY...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4360 8595 4350 8530 4331 8548 4330 8640
4333 8641
TIME...MOT...LOC 1803Z 282DEG 25KT 4350 8578 4340 8592
4332 8616
$$
COBB000
WWUS53 KGRR 021817
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
218 PM EDT WED JUL 2 2008
MIC107-117-121-123-127-021828-
/O.EXP.KGRR.SV.W.0087.000000T0000Z-080702T1815Z/
OCEANA MI-NEWAYGO MI-MECOSTA MI-MUSKEGON MI-MONTCALM MI-
218 PM EDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTCALM...
NORTHWESTERN MUSKEGON...SOUTHWESTERN MECOSTA...SOUTHERN NEWAYGO AND
SOUTHEASTERN OCEANA COUNTIES HAS EXPIRED...
THUNDERSTORMS HAD EXITED THE AREA. STAY TUNED FOR THE LATEST WEATHER
INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
WEDNESDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4360 8595 4350 8530 4331 8548 4330 8640
4333 8641
TIME...MOT...LOC 1803Z 282DEG 25KT 4350 8578 4340 8592
4332 8616
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:41 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 2, 11:41 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1141 AM EDT WED JUL 2 2008 LATEST UPDATE...SEVERE THUNDERSTORM WATCH 651 AND MARINE ... .SYNOPSIS...(315 AM EDT WED JUL 2 2008) A COLD FRONT WILL BRING INCREASING CLOUDS LATER TODAY AND THUNDERSTORMS WILL DEVELOP FROM NORTHWEST TO SOUTHEAST ACROSS OUR AREA THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS COULD PRODUCE HAIL AND DAMAGING WIND GUSTS IN ADDITION TO BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. CANADIAN HIGH PRESSURE WILL BUILD IN AND RESULT IN DRY AND COOL WEATHER THURSDAY AND THURSDAY NIGHT. INDEPENDENCE DAY CONTINUES TO LOOK DRY. IN FACT DRY WEATHER WILL CONTINUE FOR OUR HOLIDAY WEEKEND ALONG WITH A RETURN TO NEAR NORMAL TEMPERATURES. && .SHORT TERM...(315 AM EDT WED JUL 2 2008) (TODAY THROUGH FRIDAY AFTERNOON) VERY LITTLE CHANGES WERE NECESSARY TO OUR GOING FCST. THE COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO OUR CWFA BEGINNING BY AROUND 18Z THIS AFTN ACROSS OUR NW CWFA AND CONTINUING THROUGH THE EARLY MORNING HOURS THURSDAY ACROSS OUR SOUTHERN CWFA. THERE IS A SLIGHT RISK OF SEVERE STORMS... BUT A LARGE SVR WX EVENT IS NOT EXPECTED. THE MOST LIKELY TIME FRAME FOR SVR WX WILL BE BETWEEN 18Z AND 04Z... AND PARTICULARLY FROM MID AFTN THROUGH MID EVE COINCIDENT WITH MAX INSTABILITY (LATEST 21Z SREF GUIDANCE SUGGESTS ML CAPES WILL REACH 1000-1500 J/KG IN THAT TIME FRAME ACROSS OUR CENTRAL AND SOUTHERN CWFA). GIVEN UPSTREAM REPORTS ACROSS NORTHERN MN... HAIL SHOULD BE OUR PRIMARY SVR WX THREAT (MAINLY IN THE THREE QUARTERS TO ONE INCH DIAMETER RANGE). A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE GIVEN FCST KINEMATIC WIND PROFILES AND 0-3KM SHEAR WHICH COULD BECOME CONDUCIVE TO BOWING SEGMENTS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT... BUT THE OVERALL SYNOPTIC/MESOSCALE SETUP DOES NOT APPEAR FAVORABLE FOR TORNADOGENESIS TO OCCUR UNLESS IF A FEW DISCRETE SUPERCELLS CAN DEVELOP IN AN ENVIRONMENT WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS. BOTTOM LINE... WE SUSPECT THAT SOME STORMS WILL BECOME SEVERE THIS AFTN AND EVE... BUT A LARGER SCALE SVR WX EVENT IS NOT ANTICIPATED. IT WILL BE DRY AND RATHER COOL THURSDAY W/MAX TEMPS ONLY REACHING THE UPPER 60S TO MID 70S WITH THE CANADIAN HIGH BUILDING IN AND VERY COOL N TO NE SFC FLOW. 00Z GFS GUIDANCE TIME HEIGHT RH PROGS INDICATE A FAIR AMOUNT OF LINGERING 925-850 MB MOISTURE... SO I SUSPECT A SCT TO POTENTIALLY BKN CU DECK WILL DEVELOP LATE IN THE MORNING THROUGH THE AFTN IN SPITE OF HIGH PRESSURE BUILDING IN. MORE EXTENSIVE BREAKS IN CLOUD COVER WILL DEVELOP THURSDAY NIGHT AS LOW LEVEL NE WINDS CONTINUE TO ADVECT DRIER AIR IN. WE WILL STICK WITH A DRY FCST FOR FRIDAY. WE ARE NOT BUYING 00Z GFS GUIDANCE WHICH DEVELOPS SHOWERS ACROSS OUR SOUTHERN CWFA FRIDAY MORNING AND EARLY AFTN. THIS SEEMS TO BE ATTRIBUTABLE TO A CONVECTIVELY INDUCED VORT MAX PLACED TOO FAR NORTH. A CONSENSUS BLEND OF LATEST SREF... WRF AND GLOBAL GEM GUIDANCE SUGGESTS THAT DRY WX WILL CONTINUE FRIDAY. THIS SEEMS LIKE THE MOST LIKELY SCENARIO AND PRESERVES CONTINUITY WITH OUR GOING FCST... ALTHOUGH I AM A LITTLE CONCERNED ABOUT POTENTIAL FOR A FEW SHOWERS AS THE H5 TROF AXIS MOVES ACROSS. && .LONG TERM...(315 AM EDT WED JUL 2 2008) (FRIDAY NIGHT THROUGH TUESDAY) FAIR WEATHER EXPECTED FROM FRIDAY NIGHT AND THROUGH THE WEEKEND. TEMPERATURES SHOULD AVERAGE NEAR NORMAL OVER THE WEEKEND WITH WARMER AND MORE HUMID WEATHER FOR LATE SUNDAY AND MONDAY AS SFC RIDGE MOVES EAST AND RETURN FLOW SETS UP. A COLD FRONT MOVING IN FROM THE NORTHWEST MAY BRING SOME SHOWERS OR THUNDERSTORMS BY LATE MONDAY AND ESPECIALLY MONDAY NIGHT. THE FRONT SLOWS DOWN AS IT BECOMES PARALLEL TO THE UPPER FLOW BY EARLY TUESDAY AND SOME SCATTERED SHOWERS OR THUNDERSTORMS COULD LINGER ACROSS THE SOUTHEAST FORECAST AREA MUCH OF TUESDAY. && .MARINE...(1141 AM EDT WED JUL 2 2008) SOUTHWEST WINDS WILL GUST TO 25 MPH THIS AFTN AHEAD OF THE APPROACHING COLD FRONT. WAVE HEIGHTS 3 TO NEAR 5 FEET ENTIRE NEARSHORE. THE COLD FRONT WILL BE SOUTH OF THE LAKE BY 09Z THUR. HOWEVER ANOTHER SMALL CRAFT ADVISORY IS POSSIBLE FOR NORTH WIND/SIGNIFICANT WAVE ACTION BY THUR AFTN. THUNDERSTORMS WITH HAIL... GUSTY WINDS AND FREQUENT LIGHTNING WILL POSE A SIGNIFICANT HAZARD TO MARINERS THIS AFTN THROUGH TONIGHT. && .AVIATION...(717 AM EDT WED JUL 2 2008) VFR CONDITIONS EXPECTED TO LAST INTO THE AFTERNOON BEFORE A LINE OF THUNDERSTORMS ARRIVES FROM THE NORTHWEST THIS AFTERNOON.THE STORMS WILL LIKELY CONTINUE INTO THE EVENING....THEN A SLOW CLEARING FROM NORTHWEST TO SOUTHEAST LATE TONIGHT AS THE FRONT PUSHES THROUGH. WINDS WILL BE FROM THE SOUTHWEST INTO THIS EVENING AND THEN GO NORTHWEST AFTER THE COLD FRONT MOVES THROUGH OVERNIGHT. EXPECT SOME GUSTS OVER 20 KTS THIS AFTERNOON...WITH POTENTIAL FOR STRONGER WINDS IN THUNDERSTORMS. && .HYDROLOGY...(315 AM EDT WED JUL 2 2008) NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED SINCE BASIN AVG QPF OF ONLY AROUND A HALF TO THREE QUARTERS OF AN INCH IS EXPECTED... WITH ISOLATED AMOUNTS OF 1.00-1.50 INCHES POSSIBLE. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH 651 IN EFFECT FOR ENTIRE AREA. LM...SEVERE THUNDERSTORM WATCH 651 WHOLE LAKE THROUGH 5 PM AND SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH 10 PM THIS EVENING. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: OSTUNO MARINE: LAURENS/IOD AVIATION: OSTUNO HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 2, 6:04 AM EDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 604 AM EDT WED JUL 2 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 604 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS ALL OF SOUTHWEST LOWER MICHIGAN TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE GREATEST THREAT...BUT A TORNADO IS ALSO POSSIBLE. THE SEVERE WEATHER IS EXPECTED FROM THE LATE AFTERNOON INTO THE EVENING. STORM MOTION WILL BE TO THE EAST AT ABOUT 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LMZ844>849-031015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 604 AM EDT WED JUL 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT. RIP CURRENTS ARE POSSIBLE AS WELL ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT ON THURSDAY. OSTUNO
In the hours before
Special weather statement, Jul 2, 12:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1226 PM EDT WED JUL 2 2008
MIZ037>039-043>045-050-057-021730-
KENT-LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
1226 PM EDT WED JUL 2 2008
...SPECIAL WEATHER STATEMENT...
AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
FREESOIL TO 39 MILES SOUTHWEST OF SILVER LAKE ST PARK...MOVING EAST
AT 40 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LUDINGTON... FREESOIL... FOUNTAIN...
SCOTTVILLE... PENTWATER... CUSTER...
SILVER LAKE ST PARK... IRONS...
HART... SHELBY... ELBRIDGE...
WOLF LK... WALKERVILLE... ROTHBURY...
LUTHER... BALDWIN... IDLEWILD...
WHITEHALL...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
LAT...LON 4380 8644 4407 8653 4417 8638 4418 8510
4382 8509 4381 8556 4330 8557 4330 8579
4321 8580 4321 8590 4312 8592 4312 8627
4358 8654 4368 8656
TIME...MOT...LOC 1626Z 273DEG 55KT 4409 8623 4334 8707Local storm report, Jul 2, 1:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
109 PM EDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND GST LUDINGTON 43.96N 86.44W
07/02/2008 E35 MPH MASON MI TRAINED SPOTTER
WINDS ESTIMATED TO BE 35 MPH IN DOWNTOWN LUDINGTON. HEAVY
RAIN AND PEA SIZE HAIL ALSO REPORTED.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:18 PM EDT | Special Marine Warning | GRR | 71 min | |
| Jul 2, 12:26 PM EDT | Special Weather Statement | GRR | Lake, Mason, Muskegon, Newaygo, Oceana, Osceola | 64 min |
| Jul 2, 12:35 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Newaygo, Oceana | 40 min |
| Jul 2, 1:39 PM EDT | Special Marine Warning | GRR | 69 min | |
| Jul 2, 1:57 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Ottawa | 63 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Montcalm, Muskegon, Newaygo, Oceana | 67 min |
| Jul 2, 2:40 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 65 min |
| Jul 2, 3:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 26 min |
| Jul 2, 3:10 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Montcalm | 65 min |
| Jul 2, 3:17 PM EDT | Areal Flood Advisory | GRR | Kent | 6 hr |
| Jul 2, 3:21 PM EDT | Special Marine Warning | GRR | 84 min | |
| Jul 2, 3:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Clinton, Eaton, Ingham, Ionia and 1 more | 49 min |
| Jul 2, 3:47 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 58 min |
| Jul 2, 3:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Ottawa | 53 min |
| Jul 2, 4:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ingham | 57 min |
| Jul 2, 4:29 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm, Newaygo | 61 min |
| Jul 2, 4:41 PM EDT | Special Marine Warning | GRR | 62 min | |
| Jul 2, 4:46 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 44 min |
| Jul 2, 4:54 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 37 min |
| Jul 2, 4:59 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 29 min |
| Jul 2, 5:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 59 min |
| Jul 2, 5:21 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 40 min |
| Jul 2, 5:23 PM EDT | Lakeshore Flood Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 7 hr |
| Jul 2, 5:27 PM EDT | Areal Flood Advisory | GRR | Barry, Eaton, Ingham | 6 hr |
| Jul 2, 6:04 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo and 1 more | 41 min |
| Jul 2, 6:10 PM EDT | Special Marine Warning | GRR | 95 min | |
| Jul 2, 6:41 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Calhoun, Ingham, Jackson, Kalamazoo, Van Buren | 49 min |
| Jul 2, 6:43 PM EDT | Areal Flood Advisory | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 6 hr |
| Jul 2, 7:31 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson, Kalamazoo, Van Buren | 44 min |
| Jul 2, 7:36 PM EDT | Flash Flood Warning | GRR | Calhoun, Kalamazoo | 6 hr |
| Jul 2, 7:42 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 34 min |
| Jul 2, 7:52 PM EDT | Special Marine Warning | GRR | 83 min | |
| Jul 2, 7:59 PM EDT | Special Marine Warning | GRR | 91 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.